MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192122080
Medical Device Problem Codes Unsealed Device Packaging (1444); Detachment of Device or Device Component (2907); Packaging Problem (3007); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint device has not been returned, however, a photo was provided that show one polaris ultra box with the front label ripped.The ripped is necessary to open the box.A photo of the device pouch was not provided.No other issues with the device were noted.The reported event was not confirmed.According to the product conclusion, the envelope was damaged and already broken could not be determined with the picture provided and due to the complaint device was not returned, not product analysis could be performed in the device.If the complaint device returned later, the investigation will be opened in order to address the additional evidence.Therefore, cause not established is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was attempted to be used during a ureteroscopy procedure in the kidney, performed on (b)(6) 2021.During unpacking, when the sterile pouch was noticed to be broken and the sterility of the device has been compromised.Another polaris ultra ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the outer box was ripped, however, additional information was received stating that the inner pouch was damaged and broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a020503 captures the repotable event of sterility compromised.Block h10: the polaris ultra box without the pouch of the stent was returned, only a piece of the front box.A visual evaluation of the polaris ultra ureteral stent noted that the bladder pigtail was detached, the bladder pigtail section and suture hole were observed torn.The suture string was not returned for the analysis, and the positioner was found in good conditions.A photo was provided that showed one polaris ultra box with the front label ripped.The ripped is necessary to open the box.A photo of the device pouch was not provided.No other issues with the device were noted.The reported event was not confirmed.According to the product conclusion, it was possible to observe that the stent had the bladder pigtail detached, the bladder pigtail section torn and suture hole torn this types of failures could have been cause due to an excess of force applied when unpackaging the device, by the handling, manipulation and/or interaction with the suture string.This allegations will be classified as "adverse event related to procedure".This investigation assigned a conclusion code of cause not established since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.This code was selected as the most probable complaint cause based on the information available.The product record review confirmed that this is not a new failure type and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.As per external support form it was concluded that the process has robust controls to avoid this types of failure, there were no scrap or quality events observed rekated to this issue, therefore it is concluded that this event is not related to manufacturing process.Therefore, cause not established is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12492535
Report Number3005099803-2021-04849
Device Sequence Number4082025
Product Code FAD
UDI-Device Identifier08714729815716
UDI-Public08714729815716
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Model NumberM006192122080
Device Catalogue Number192-122-08
Device Lot Number0026866506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown